MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751614
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that after the loading of the three trocars on the sclera it was noticed that all trocars had a big leakage during a vitrectomy operation without iol (intraocular lens) implantation.The doctor decided to continue and the operation was completed successfully with some difficulties since the doctor was using a contact lens as inverter and the bss (balanced salt solution) coming out from the trocar was falling on the lens resulting in blurry lens.Additional information was received.¿the doctor was using a contact lens as an inverter and the bss coming out from the trocar was falling on the lens resulting in blurry lens¿ so by ¿blurry lens¿ she was not referring to the patient's physical lens but to the contact lens used by the doctor.This contact lens became blurry from the bss that was coming out from the trocar so the doctor had difficulties to see through the lens." there was no change in the regulatory decision.
 
Additional Manufacturer Narrative
Two open trocar assemblies in a bag were received for the report of all the trocar had big leakage.The returned samples were visually inspected and were found to be non-conforming with torn septums.Leak testing could not be performed due to the damage of the sample.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The exact root cause for this complaint is unknown; the damaged condition of the valves could have contributed to the reported event; how and when the valves became damaged cannot be determined from the evaluation performed.The exact root cause for this complaint is unknown therefore specific action for this complaint cannot be taken.An acceptance quality inspection is performed to ensure product meets release acceptance criteria.This inspection includes evaluation for damaged valves.Complaints are reviewed and monitored at regular intervals to evaluate effectiveness of actions taken.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15844134
Report Number1644019-2022-00979
Device Sequence Number5845653
Product Code LRO
UDI-Device Identifier00380657516148
UDI-Public00380657516148
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number8065751614
Device Lot Number14R44D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM.; CONSTELLATION VISION SYSTEM.
Patient Age68 YR
Patient SexMale